MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G52225
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
User advanced the delivery system through wire guide to desired position then release the stent(reached point of no return), and determined the stent position is correct.User then pulled out the safety wire and release the stent completely.User retracted the delivery system after stent release , but found out the stent stuck on delivery system and retracted as well.User then changed to another same device to complete the procedure."a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." "general questions: 1.At what stage of the procedure did the complaint occur?(when unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introducer, or during stent repositioning/removal) removing the introducer evolution 2.What endoscope type and channel size was used? olympus gif-xq260 gif-xq260.3.What was the position of the elevator? was it opened or closed? 4.Details of the wire guide used (diameter, type, make)? metii-35-480, metii-35-480.5.Was the zip port facing upwards and slightly curved when backloading the wire guide? 6.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? yes.7.Please advise the anatomical location of the intended target site.Esophagus.8.How long was the stent in the patient by the time this complaint occurred? 30 sec.9.For devices where the ifu states for longer term patency has not been established, was periodic evaluation complete and how often? unknown, ifu.10.If yes, how often was this completed? 11.Did the patient require any additional procedures as a result of this event? 12.What intervention (if any) was required? 13.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? 14.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? 15.If yes, please specify what was observed and where on the device it was observed.Stricture information: 1.What was the length and diameter of the stricture? 4cm long, diameter 1cm 2.Where was the stricture located in the body? esophagus.3.Was there resistance felt passing wire guide through stricture? no.4.Was there resistance felt passing the evolution through stricture? no.5.Was the stricture dilated before stent placement? no.Questions related to during insertion into patient.1.Was the product inspected for kinks or damage before use? 2.Was resistance felt during insertion into patient? if yes, at what point? questions related to during stent placement.1.Did the product fail during stent deployment or recapture? 2.Was the directional button pressed during use? yes.3.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? 4.Was the yellow marker kept in view during deployment? yes.5.Are images of the device or procedure available? no.Questions related to during introducer withdrawal.1.Was final stent placement confirmed using endoscopy / fluoroscopy? if yes, what was used? gastroscope.2.Did the stent open sufficiently to allow withdrawal of introducer safely? yes.3.Was the safety wire fully removed before removing the delivery system? yes.4.Did any part of the product snag/get caught with the stent when removing the delivery system? yes.5.Are images of the device or procedure available?.
 
Additional Manufacturer Narrative
The investigation is in progress and a follow up mdr will be submitted.
 
Event or Problem Description
Supplemental report is being submitted due to lab evaluation completed on (b)(6) 2022.
 
Additional Manufacturer Narrative
The investigation is in progress and a follow up mdr will be submitted.
 
Additional Manufacturer Narrative
Device evaluation 1 unit of evo-fc-20-25-8-e and lot# c1697457 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation the device related to this occurrence underwent a laboratory evaluation on the 01 feb 2022.On evaluation of the device the was stent fully deployed.Lock wire still attached, stent is attached to the lock wire.Handle actuated as intended.Deployment and recaptured as intended.Document review including ifu review: prior to distribution evo-fc-20-25-8-e devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for evo-fc-20-25-8-e of lot number c1697457 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1697457.It should be noted that the instructions for use (ifu0061) states the following: "when stent point of no return has been passed, pull safety wire out of delivery handle near wire guide port".There is sufficient evidence to suggest the user did not follow the ifu, as noted during the lab evaluation the safety/lock wire was still attached.Root cause review a definitive root cause of use error situation: physician/assistant does not remove the safety wire to continue deployment of the stent was identified in the laboratory.Although the customer indicated that the safety wire was fully removed it was evident from the laboratory evaluation that the safety wire was not removed.Summary complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, user then changed to another same device to complete the procedure.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT -FULLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key13289313
Report Number3001845648-2022-00029
Device Sequence Number2187586
Product Code ESW
UDI-Device Identifier10827002522258
UDI-Public(01)10827002522258(17)220110(10)C1697457
Combination Product (Y/N)N
PMA/510(K) Number
K093619
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2022
Device Model NumberG52225
Device Catalogue NumberEVO-FC-20-25-8-E
Device Lot NumberC1697457
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer12/23/2021
12/23/2021
Initial Report FDA Received Date01/19/2022
Supplement Report FDA Received Date03/01/2022
07/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale
Patient Weight58 KG